MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 5F SELECT CATHETER; DQY

PENUMBRA, INC. NEURON 5F SELECT CATHETER; DQY
Catalog Number PNS5F130SIM
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the neuron 5f select catheter (5f select) was kinked approximately 115.0 cm from the hub and fractured approximately 121.0 cm from the hub.Conclusions: evaluation of the returned device revealed it was fractured in the distal shaft.This type of damage typically occurs due to improper handling during use.If the 5f select is forcefully handled during insertion into an rhv, damage such as this may occur.The rhv mentioned in the complaint was not returned for evaluation.5f select devices are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a medical procedure using a neuron 5f select catheter (5f select).During the procedure, while the 5f select was being loaded into the rotating hemostasis valve (rhv) for the second time, the tip of the 5f select snapped off.Therefore, the 5f select was removed and the procedure was completed using a new 5f select and the same rhv.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Additional narrative and/or corrected data on the initial mfr.Report incorrectly stated the following: "the manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns." the sentence above should have read as follows: "the product lot number was not provided, therefore, the manufacturing records could not be reviewed.".

Brand Name
NEURON 5F SELECT CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5799875
Report Number3005168196-2016-00999
Device Sequence Number16144529
Product Code DQY
UDI-Device Identifier00814548010236
UDI-Public00814548010236
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberPNS5F130SIM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/15/2016
Supplement Report FDA Received Date07/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR